MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCDF8L
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and a deflection test of the returned device was performed.Visual analysis revealed that the tip of the device was broken with exposed wires; no other damage or anomalies was detected during the visual inspection.Then, a deflection test was performed and the device was deflecting correctly, within specifications.No deflection issues were observed.A manufacturing record evaluation was performed for the finished device 31330710m number, and no internal actions related to the reported complaint condition were identified.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred that may have affected its performance.The broken tip detected during the test was unrelated to the reported event by the customer.The potential cause could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The instructions for use contain (ifu) the following warning and precaution: always place the rocker lever in the neutral position to straighten the catheter tip before insertion or withdrawal of the catheter.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through the quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a right-sided atrial flutter ablation procedure with a ez steer¿ nav ds bi-directional electrophysiology catheter and post procedure, the bwi product analysis lab identified a broken tip with exposed wiring.During the procedure, the physician stated that the deflection was not adequate and the catheter was not maneuvering appropriately.The catheter was removed from the patient and it was noticed that the catheter had a kink in the shaft.The catheter was replaced.The procedure was continued.No patient consequences were reported.

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22628592
Report Number2029046-2025-02455
Device Sequence Number7978251
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public(01)10846835003000(17)270516(10)31330710M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF8L
Device Lot Number31330710M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN GENERATOR; NGEN PUMP
Patient SexUnknown